Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Getting paraspinal muscle spasm. Treatment for cervical lordosis?

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 2004
Answered : 189 Questions
Hello doctor
What is the solution for Cervical Lordosis s/o.paraspinal Muscle Spasm as seen in my husband's report exactly mean ?
Posted Sat, 9 Mar 2013 in Bones, Muscles and Joints
Answered by Dr. Sathyadharan Panneer 3 hours later

Thanks for writing in,

I see that there are no reports attached with this query.

Loss of cervical lordosis occurs whenever there is paraspinal muscle spasm. Paraspinal muscles go into spasm when there is an insult to the vertebral column or spinal nerves.

From the history i can see that your husband's problem is due to his desk job. This problem is very common in those who work in sitting posture with head bent forwards (rather than looking straight). Prolonged sitting in such posture leads to low back ache and neck pain which ultimately results in spondylosis of the spinal segments involved.

If he is not having any neurological symptoms like numbness, paresthesia or weakness in his limbs, then simple muscle relaxants with physiotherapy will help. Rest to the part is very important during acute attacks.

Physiotherapy like interferential therapy at the painful site and later on exercises to strengthen the neck and spine muscles will reduce the frequency of such attacks.

Using good ergonomically designed tables and chairs for desk job, avoiding prolonged sitting, taking rest of hard surface without pillows, avoiding lifting heavy weights will prevent the progression of the spondylosis.

Iodex ultragel are meant to for short-term pain relief.

Wish him a speedy recovery.
Above answer was peer-reviewed by
Follow-up: Getting paraspinal muscle spasm. Treatment for cervical lordosis? 1 hour later
Thanks doctor for your detailed explanation . I have tried to attach the report once again to this query .

Regarding the neurological symptoms which you have mentioned he gets his veins very prominent (visibe outside) but this happens whenever he does some lifting kind of work and the pain at that time is very intense and that part becomes slight reddish. I dont know this falls in which category ( numbness , paresthsia , weakness in limbs as you mentioned ) . Also I forgot to mention that he is very lean in appearance and weighs only 56 kgs no matter how much he eats , he never goes above 60 kgs .

Reg: interferential therapy- should i ask this query to a physiotherapist to know in detail.

Rest all the advises given by you will be followed strictly.

Thank you once again .

Answered by Dr. Sathyadharan Panneer 2 hours later
Prominent veins don't fall under neurological symptoms. It is normal for veins to become prominent during strenuous activities, that too in a lean person.

Interferential therapy (IFT) is a modality of physiotherapy treatment were electrodes are placed around painful site. It relieves muscle spasm and thereby reduces pain. It can be taken once or twice a day for 3-5 days depending upon the severity of pain. Few patients might experience increase in pain after initial doses of IFT. IFT is just a supplementary treatment. It is not mandatory to have IFT done.

Sometimes weight of an individual is determined by unknown genetic factors too, which keeps his BMR high or controls the satiety and/or appetite center(s) in brain.

Hope i have clarified your queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor